MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR¿ NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR¿ NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D140401
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Protrusion/Extrusion (2979); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).The bwi product analysis lab received a photo of the complaint device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unspecified ablation procedure involving a lassostar¿ nav circular mapping catheter and the device was difficult to maneuver.When the lassostar was removed, there was a visible kink on the device.No fragments were generated.The device was replaced and the procedure was successfully completed without any delays.No patient consequences were reported.Additional device details: the damage resulted in an exposed wire.There were no sharp or lifted rings; however, the plastic between the electrodes was shrugged.Resistance was also noted: it was not possible to pass through the heliostar balloon when the inflation knob was on the ¿deflated mode¿.Then the inflation knob retracted to ¿inflate mode¿ to allow the catheter to pass and then extended again to ¿deflate mode¿ and functional until later in the procedure where abundant resistance to move occurred.At this point, the device was withdrawn from the patient.Bent shaft is not mdr-reportable.Resistance with lumen is not mdr-reportable.Internal components exposed is mdr-reportable.
 
Additional Manufacturer Narrative
On 27-apr-2023, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an unspecified ablation procedure involving a lassostar¿ nav circular mapping catheter and the device was difficult to maneuver.When the lassostar was removed, there was a visible kink on the device.No fragments were generated.The device was replaced and the procedure was successfully completed without any delays.No patient consequences were reported.Device evaluation details: visual analysis of the returned sample revealed bent marks on the shaft.No other anomalies or damage were observed on the device.A dimensional test was performed, and the outer diameters of the device were found within the specifications.The failure observed could be related to the excessive force applied during the manipulation of the device; however, this can not be conclusively determined.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no internal actions related to the reported complaint condition were identified.The issue reported by the customer was confirmed since it was observed bent marks on the shaft.It should be noted that product failure is multifactorial.The instructions for use contain the following recommendations: if a lassostar¿ catheter is used with the heliostar¿ catheter, do not extend the heliostar¿ catheter beyond the sheath tip until the lassostar¿ catheter has been fully advanced out of the guidewire lumen.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSOSTAR¿ NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16782695
Report Number2029046-2023-00864
Device Sequence Number5780960
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public10846835020335
Combination Product (Y/N)N
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2023
Device Model NumberD140401
Device Catalogue NumberD140401
Device Lot Number30835477L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HELIOS GUIDESTAR 13.5 FR BY BW
Patient SexUnknown